Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Stupid superficial prednisone side effects


03-25-2015, 11:12 AM   #1
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Stupid superficial prednisone side effects

I know all this already, and I know it's a vain, minor problem, but can someone reassure me that the skin side effects of prednisone go away? I had been on 40mg, and finished tapering a couple of weeks ago, which was actually just these side effects started appearing. I didn't have this side effect when I've taken prednisone in the past, but this time, my skin has become kind of greasy and I've even got a couple of spots, and there's fine hair starting to grow on my face (I'm female). And I know this is so vain to care about, but my skin has always been one thing I could count on to be normal. One of the very few parts of my body that doesn't demand constant upkeep and care with medications or whatever, that I'm not trying to find solutions for or wishing I could fix.

So I'm sorry to post such a vain question, but when will my skin go back to normal? I've had one course of prednisolone in the past, but wasn't on it long enough for these types of side effects to occur. I've taken prednisone before, and while I didn't have skin problems other than some fine hair on my cheeks, I don't remember how long things took to go back to normal .

(I know the prednisone is still affecting me, as I've still got a very noticable moon face, and while I know moon face upsets people, for some reason it doesn't bother me.)
03-25-2015, 11:20 AM   #2
lenny
Senior Member
Both my son and daughter got a lot of acne from it and it totally went away for both of them, but it took a few months, I think, maybe even 6?
03-25-2015, 11:22 AM   #3
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
I didn't think it took that long!
03-25-2015, 11:30 AM   #4
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
I had finally gotten my acne ridden skin somewhat under control...until prednisone. It went away but it was a while. I would say 3-4 months for noticeable improvement and another month or two to completely gone.

Sorry you have to be on it. Pred sucks.
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
03-25-2015, 11:33 AM   #5
24601
Forum Monitor
 
Join Date: Dec 2013
Location: London, UK
It's totally understandable to not want extra issues to deal with and I know what you mean about feeling like it is a vain and minor problem but 1) everyone worries about that stuff I think and 2) I think it becomes more than that because it is another thing to cope with on top of all the other things you have to deal with.

All the side effects you mention - the acne and the increased facial hair - will go away. I've forgotten how long it took for me, as it was so many years ago now that I took pred, but I feel certain that it wasn't as long as six months.
03-25-2015, 11:35 AM   #6
Crohns08
Senior Member
 
Crohns08's Avatar
 
Join Date: Sep 2008
Location: Florida
What kind of skincare do you use? I would use an oil free or something containing salicylic acid as far as a cleanser and moisturizer to help. I'd even use a toner too but that isn't always necessary.
__________________
Toni, Diagnosed in September '08
Specific Carbohydrate diet
Currently on:
Yoga
Vitamin D
Gabapentin
SCD Multivitamin
Tums
Percocet
60 mg pred tapering weekly
Protonix
Levofloxin
Surgeries:
09/2011 - Draining an Abcess the size of a lemon!
10/2011 - Same abcess, different approach this time, open incision!


Add Me on Facebook!
03-25-2015, 02:19 PM   #7
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
It's not really acne, just like a couple of small spots, that's why it's such a stupid thing to be bothering me. I'm just used to having no skin issues at all. Which is why I also don't have much of a skincare regime, I just wash my face with water, and I use the brand Simple - I have Simple face wipes and moisturiser, and another Olay moisturiser with spf for when it's sunnier. That's about it!
03-25-2015, 02:27 PM   #8
Crohns08
Senior Member
 
Crohns08's Avatar
 
Join Date: Sep 2008
Location: Florida
Most skin care brands have some sort of a spot treatment, I know Neutrogena's is pretty good. I would try that if it's just a few blemishes
03-26-2015, 05:12 AM   #9
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
I feel even more stupid this morning. The spots are hardly anything, anyone who has acne would be offended that I could care about something so minor.

It's just that it's further proof that I have no control over my body. Even the things I'm lucky with could change at any time.
03-27-2015, 10:51 PM   #10
empressentrails
 
empressentrails's Avatar
 
Join Date: Dec 2013
Location: St. Louis, Missouri

My Support Groups:
I wonder why it causes acne? It seems like it would help clear up acne, because acne is kind of an overeactive immune system problem, too. I've been on a low dose of Prednisone for almost two years. I noticed a slight increase in acne, but I've always dealt with it so I wouldn't notice. I have a strict skin care regime. I clean my face only with baby soap, tone with alchohol, and treat any blemishes with benzoyl peroxide acne cream (I get mine from Mary Kay). When my skin is dry I use baby oil in bath water to condition it. A little sunshine is good for clearing up my acne too.
03-27-2015, 11:14 PM   #11
ducky
 
Join Date: Mar 2015
Hey Unxmas,

Prednisone is a life saver on one hand and a demon on the other. Everyone has a different experience. I understand your concern about acne and facial hair because I was upset by the moon face. Most of my friends didn't notice it - but I hated that I looked different..

Once I weaned off the medication, I thought my face would never go back to normal. But it did, bit by bit. It didn't take that long and I was on pred for four months this time.

Hope this helps.
03-28-2015, 06:20 AM   #12
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
I wonder why it causes acne? It seems like it would help clear up acne, because acne is kind of an overeactive immune system problem, too.
I've wondered about the reasons for it too. It seems (in women) to produce some of the problems caused by high testosterone/polycystic ovaries: facial hair growth, acne, weight gain. (Though not everyone gets all those side effects.) Does anyone know if prednisone, or that type of steroid more generally, is related to testosterone?
03-28-2015, 06:54 AM   #13
Marlena
Senior Member
 
Marlena's Avatar
Hey dred Pred's effects are sometimes just one more damn thing and it's not vain to care how you look, especially when you feel bad. I had lost wright, intentionally before being diagnosed and loved the way my face looked. Now I look like a saggy chipmunk and it bums me out. My sister-in-law, whose been down this road several times says it does go away, just hang in there.
03-28-2015, 12:20 PM   #14
elihogan
 
Join Date: Mar 2015
Location: Georgia
There's nothing wrong with it concerning you, especially right now when your not in the best health. It's just one more thing. It took maybe a few months for it to go away the first time. But I had welts all over my arms that took at least 8 months, probably closer to a year, to go away. The second time, my face was completely clear, the welts on my arms came back. They went away in just a few. it's very highly variable in my experience.
06-23-2015, 10:23 AM   #15
SunshineSam
 
SunshineSam's Avatar
 
Join Date: Apr 2015
Location: Orlando, Florida

My Support Groups:
all i keep telling myself is that, even if all the effects dont go away on their own, when im off these horrid mood/energy/life altering meds ill be able to workout and get whatever i need gone, gone. Some of the effects have no choice but to go away, the hump/extra grease, all those things that are just biology will dissipate. the weight might not but thats an easy fix as well. healing first, vanity next....always. no one wants a beautiful body that dosnt work...<3 Nameste, and peace to you!
06-23-2015, 10:58 AM   #16
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
All my side effects have gone away now I've been off it a while.
06-23-2015, 02:27 PM   #17
SunshineSam
 
SunshineSam's Avatar
 
Join Date: Apr 2015
Location: Orlando, Florida

My Support Groups:
how long did it take?
06-23-2015, 02:29 PM   #18
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
A few weeks. And I know it seems so little to get upset about, but I get so fed up of my body being outside of my control and doing things I don't want it to do.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Stupid superficial prednisone side effects
Thread Tools


All times are GMT -5. The time now is 11:27 PM.
Copyright 2006-2017 Crohnsforum.com